MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND CENTRIFUGAL PUMP 5 (CP5); CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND CENTRIFUGAL PUMP 5 (CP5); CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Model Number 60-02-60
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/30/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There was no patient involvement.Livanova deutschland manufactures the centrifugal pump 5 (cp5).The incident occurred in (b)(6).A livanova field service representative was dispatched to the facility to investigate the device and could not reproduce the reported problem.Machine worked through a wide range of settings.Flow sensor and module read values exactly as referenced values on calibrated flow meter from 1 lpm to 8 lpm.Rpms were measured with calibrated tachometer and matched set values.All modes functioned correctly and alarms sounded when triggered.Subsequent functional verification testing was completed without further issues and the unit was returned to service.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova received report of getting back flow (negative flow) from patient prior to starting the procedure during testing of the circuit, even if centrifugal pump 5 (cp5) was set to 1500 rpms.Cp5 alarmed immediately at the negative flow level and clamped the line.Perfusionist observed that the revolution head was spinning, but could not identify why no positive flow could be achieved.Ultimately decided to switch to a backup pump with a new patient circuit.Procedure was accomplished without patient impact.Second perfusionist tested the machine and patient circuit that had issue after the procedure and could not reproduce the reported issue and wanted the machine to be checked by a service technician.There was no patient involvement.
 
Additional Manufacturer Narrative
Livanova received report of getting negative flow from patient prior to starting the procedure during testing of the circuit.Cp5 alarmed immediately.Medical team elected to switch to a backup pump with a new patient circuit.The unit was returned to service.Based on field service activity and considering that no similar event since unit installation in 2017 was logged in livanova complaint database, it was possible to exclude a hardware failure of the cp5 and related flow sensor.Therefore, the most likely root cause of the reported event was caused by an event related to procedure and/or patient clinical conditions.The risk is in the acceptable region.No specific action was currently deemed necessary.Livanova will keep monitoring the market.
 
Event or Problem Description
See initial report.

Brand Name
CENTRIFUGAL PUMP 5 (CP5)
Common Device Name
CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80939
GM   80939
Manufacturer Contact
enrico greco
14401 w 65th way
arvada, CO 80004
MDR Report Key15679560
Report Number9611109-2022-00552
Device Sequence Number6462321
Product Code DWA
UDI-Device Identifier04033817901006
UDI-Public(01)04033817901006(11)171114
Combination Product (Y/N)N
Initial Reporter StateAK
Initial Reporter CountryUS
PMA/510(K) Number
K112225
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 01/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number60-02-60
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2022
Supplement Date Received by Manufacturer12/20/2022
Initial Report FDA Received Date10/27/2022
Supplement Report FDA Received Date01/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/14/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown